• Healthy1's Avatar

    Healthy1 started following

  • Healthy1's Avatar

    Healthy1 started following

  • Healthy1's Avatar

    Healthy1 started following

    User: leslie48240

  • Healthy1's Avatar

    Healthy1 started following

  • Healthy1's Avatar

    Healthy1 asked a questionBreast Cancer

    Side effects on Arimedex

    7 answers
    • lindagrooms' Avatar
      lindagrooms

      I take femara and have bone pain early in the day. Some days are better than others. My GP suggested that i take Aleve. I began to have stomach pain and when the onc checked my blood I was anemic. I had to go see a gastroenterologist and have an endoscopic procedure. I had a lesion in my stomach that was causing blood loss. Aleve will definitely abate the pain but it can have some dangerous side effects, Good luck. I hope your symptoms go away quickly.

      over 3 years ago
    • joyuss59's Avatar
      joyuss59

      I started on the Arimidex a year ago ! I had lots of hip and joint pain ,hot flashes , a feeling of confusion , mellow like I didn't care about anything ! trouble remembering which started after Chemo but seemed to get worse with the Arimidex and big weight gain that I can't get rid of! also had fatigue with it
      , took me off for 1 month to see if it was the cause of my liver enzymes rising and it was they went down, on the next blood test , have been taking my new med s for about a month now and seems like most of everything has went away ! feel almost like my old self again , still forgetful but not as bad ! I am a little cranky on the new meds I think ! after a year of all the side affects with the Arimidex I'm worrying that my new med isn't working ! silly ! I do hope they get better for you if not talk to your ONCO DR. mine says they all do the same thing just have different side affects for different people ! Good luck

      over 3 years ago
    • jad's Avatar
      jad

      I've been on anastrozole (generic Arimidex) for almost 8 months now, and have had no side effects that are horrible. I think my already thin hair has gotten thinner. I certainly feel like I'm 100 yrs old when I wake up in the morning. But once up and moving, everything is fine. I exercise regularly - but not necessarily daily. I avoid ibuprofen and other pain relievers because of a GI problem. But I can make do without them so far. My weight is stable - always wanting to lose that 10 or 15 lbs, but I'm never successful at that. At least the weight is not going up.

      I heard recently that they were now recommending 10 years for tamoxifen instead of the traditional 5. I forgot to ask the doc when I saw her last if that would be the same for Arimidex.

      As someone here said - maybe you do have the flu. Give it some time.

      over 3 years ago
  • Healthy1's Avatar

    Healthy1 asked a questionBreast Cancer

    Switching from Tamoxifen to Arimidex

    13 answers
    • virginiab's Avatar
      virginiab (Best Answer!)

      From what I have read, the research shows that Arimidex is more effective than Tamoxifen in preventing a recurrence of cancer, so it is the preferred drug if you are post-menopausal. When you first started Tamoxifen, it may not have been clear whether your periods would come back or not, so Tamoxifen was the safer choice. Now it's pretty clear that you are post-menopausal, and it's okay to take Arimidex and improve your chances of staying cancer-free.

      But either type of drug is way better than neither type of drug! So talk to your doc and let her tell you why she wants to make this switch and you can discuss your hesitation, and the two of you can work out a plan.

      over 3 years ago
    • lilymadeline's Avatar
      lilymadeline

      I've got BC stage IV and I tried Tamoxifen first but it didn't work on me, so I was switched to Arimidex and I have been on that for 3 years now and yes it has some SE but I have been tolerating it well, however today we decided to switch to a different hormone blocker.
      Please ask your doctor why he wants to switch now, has something changed in your counts? There must be a reason. Or does he think that it is better to switch the hormone blockers every few years before your body has a chance to build up a resistance to the drug? I have heard there is a theory about that that through my support group, so some doctors are doing that now. But you gotta ask him to find out. I am switching hormone blockers and other medications as well to get my cancer under more control.
      Take care and good luck! xoxoxoxo

      over 3 years ago
    • tam4givin's Avatar
      tam4givin

      You have a real good question! And that is what this part of this site is for, asking questions!

      My Oncologist is trying real hard to get me to take the Tamoxifen. She is trying every kind of bullying tactics she can come up with! ( I might have to remind her we still usually get to decide what treatment to do and what to refuse. That is changing quickly!)

      She said it would just be until I am post menopausal witch according to blood tests should be a very short time. (Those blood tests have been showing the same thing for about a year. I was still having periods, never knew when or how long and spotted almost all the time until surgery 6 weeks ago. I have not had period or spotting sense surgery.)

      I do not feel comfortable taking the Tamoxifen because I am very fatigued, do not get much moving around except all the doctor appointments which keep me worn out. So my chance of blood clot would be higher. And I already have real bad hot flashes and a lot of bone, joint, tendon pain, and have fatty liver and the liver doc says it is hard on the liver. And I finely talked the doc into the CYP2D6 gene test, I am a poor metabolizer.

      When I was doing research I came across a study that shows Tamoxifen MAY help in blocking the kind of slow growing cancer I had from coming back as soon, but INCREASED the incidence of getting a different WORSE FAST growing breast cancer in the other breast.

      I think it strange how some Oncologists insist no more Tamoxifen soon as someone is menopausal, and some keep people on it.

      No one should have to make these decisions!

      over 3 years ago